Ask a doctor

Atrophic Lesions After Infini Radiofra from Lutronic Company,earliest Fat Transfer? Roacutane Help?

Hi, I am 39 y female,was with perfect skin only seeking little tightening. I had one session of infini radiofrequncy by lutronic company done 6weeks ago, now atrophic lesions developed over forehead, nose ,cheeks and chin, lesions are whitish incolor and have same shape of the machine handpiece , volume loss is evident all over face What is earliest time for fat tansfer ? Can it be done to correct nose and forehead lesions? Dose roacutane help? Some advised prp but Will it help? I am scared

Doctor Answers 6

Fat Atrophy Treatments

    Fat atrophy can be treated with fat grafting after dermal changes have stabilized, but other modalities can be used on the skin after the fat grafting to help with skin pigmentation changes.  Alot of therapy is dependent upon current skin pigmentation.

Fat Atrophy after RF Treatment

It sounds like you are experiencing dermal thinning or fat atrophy following your recent treatment.  I would agree that fat transfer would  likely be the best treatment for your problem.  This is a procedure that has relatively few risks if performed correctly, and the long term effect of fat will  be very beneficial.  Poly Lactic Acid injections may also be of some benefit, as these injections restore collagen which may have been damaged by the procedure as well.  Either way, your physician  should report this to the company so that risks data can be compiled regarding the device. 

J. Kevin Duplechain, MD, FACS
Lafayette Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Fat loss after Skin Procedure

I have performed fat transfers on many patients in your situation ranging from a few months to a few years after the procedure but I do not know the optimal time. My inclination is that earlier is better.  I have treated patients with associated scarring using stem cell enhancement with the fat - adipose derived regenerative cells are isolated from extra fat and injected into the scarred areas along with the fat transfer.  There are no studies on this approach and it would be considered experimental work but I have some happy patients. I cannot give you any insight into the pigment changes.  You should make sure that this complication is reported by your doctor to the company.

Mark Glasgold, MD
Highland Park Facial Plastic Surgeon
4.5 out of 5 stars 37 reviews

Addressing concerns about Infini and Fat Loss

I'm truly sorry that you have had issues from the Infini.  However, I'd like to address the concern that this is due to the device.  First, let me make a comparison.  Although aspirin is widely used, if taken in doses that are excessive (ie overdosing), severe problems or even death can occur.  When devices are used, there is a range of settings which are deemed appropriate for certain skin types, areas of the face, etc.  When treatment is outside of these parameters, any device can cause unwanted side effects or complications, just as any drug that you might deem as very safe can.  I have over 500 treatments with the Infini and have had no issues as you describe.  You, in essence, were "overdosed" by the Infini.  You were treated at inappropriate depths and energy levels for you skin/areas of face.  The provider was a sales rep, which is also a red flag.  If the needles are placed at the level of fat in the face, I would guess that fat loss is possible.  The provider needs to place the needles within the dermis, so as to avoid complications such as this.  Also, pictures have never been available, so corrective treatment recommendations are more difficult for us physicians.  The Infini is a very safe procedure with thousands of patients treat all over the globe.  Proper settings and training of the provider are keys to great outcomes with this device.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

Revision treatments

I'm sorry you seem to have had a difficult experience.  Fat grafting, as well as other modalities can help with all of the issues you describe.  Your next move should be to see a board certified plastic surgeon for an evaluation- without a physical exam, you are unlikely to get too much accurate information.  Ask about fat and fillers, skin treatments and ultrasound therapy.  I think you will be happy in the end.

Skin damage after radiofrequency treatment

Sorry to hear of your bad experience.

  • It sounds as though you have dermal atrophy and loss of pigmentation
  • I suggest that you see a Board Certified Plastic Surgeon or Dermatologist to evaluated the damage.
  • Peels and therapeutic strength skin care including tretinoin (Retin A) may be what you need. 
  • There are many cosmetic machines being promoted by companies and used by non-medical personel. When in doubt, see a physician - first.
  • Best wishes.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.